Subscribe to this Thread…
Page 1 of 2 12 LastLast
Results 1 to 10 of 18

Thread: Hair Loss

  1. #1
    Member
    Join Date
    Nov 2007
    Posts
    68

    Red face Hair Loss

    I went for a haircut today and the person cutting my hair told me I was getting real thin in two places. I told her I was on dialysis and she said I was probably losing protein from the treatments and the medications.

    Has anyone else experianced this or am I attributing this to dialysis and CKD by mistake?

    Thanks for the help.

    dogmom

  2. #2
    Senior Member
    Join Date
    Jan 2008
    Posts
    702
    It's common, Dogmom. You need more protein and zinc.
    Whatever does not kill me makes me stronger...Neitzsche
    Flip

  3. #3
    Senior Member
    Join Date
    Jan 2006
    Posts
    567
    I actually lost 1/2 my hair from this
    I used to have very thick curly hair and could not even fit it into a regular hair clip.
    Well, now my hair is still curly- but extremely dry and very thin- now even the regular hairclips will not stay in my hair they slide right out- I have to use baby or kiddie hair clips.

    My hair still looks allright, but it is expensive to try and make it look nice and maintain it.
    I have to use hair creme or something that is leave in or my hair tangles all the time.
    And since my hair is no longer naturally shiny I have to use shine products too.

    I guess you could always get some hair extensions or something?

  4. #4
    Senior Member
    Join Date
    Dec 2006
    Posts
    262
    My husband's hair has thinned and is no longer silky and shiny like it used to be.
    He also can't grow his goatee any more. I miss his goatee, I love facial hair on men.
    He has no protein problems, the doctor told us it is just part of kidney failure.

    Does it get better after a transplant?

  5. #5
    Member
    Join Date
    Nov 2007
    Posts
    68

    Wink

    Thanks for all the replies. I knew I could count on my cyber friends.

    I always had "babyfine" hair so I never noticed the thinning, except for some hair in the drain after washing. I don't have protein problems either, according to my lab work, so I guess it is just a side effect of kidney failure. I'm going to speak to my neph the next time he's in center, which should be next month after labs. I started using a thicking rinse today so we'll see if that helps the look of my hair.

    I'll update and let you all know.

    Dogmom

  6. #6
    Senior Member
    Join Date
    Dec 2006
    Posts
    2,305
    You might ask your neph about getting Diatx with Zinc which is a nutritional supplement specifically for kidney patients. One of the conditions it is prescribed for is thinning hair. I also had a hair thinning problem, but with this supplement the situation seems to be improving. I had my hair cut last Wednesday and my hairdresser said she thought she could see some improvement. I have been taking it for a couple of months now.
    To the stars through difficulty!

  7. #7
    Senior Member
    Join Date
    Jan 2006
    Posts
    567
    Quote Originally Posted by Nanner60 View Post
    My husband's hair has thinned and is no longer silky and shiny like it used to be.
    He also can't grow his goatee any more. I miss his goatee, I love facial hair on men.
    He has no protein problems, the doctor told us it is just part of kidney failure.

    Does it get better after a transplant?
    Nope I actually ended up losing even more hair then- even people who just saw me around noticed it.
    So, I don't really know what can improve it.
    For me I seem to have thicker hair if I use some salon products.

    The volumizing ones from the drugstore just dried my hair out-well the Sunsilk products in the yellow bottle did.
    Also the "cheap" hair gels like Dep, Alberto-they don't seem to have any hold for me, but they did make my hair softer.
    I think I will stick tot he salon products though- right now I'm using ABBA brand- it is an "imitation" of Aveda exept it is much cheaper. I think I just bought a 300ml hair gel lotion for $16.

  8. #8
    Senior Member
    Join Date
    Dec 2006
    Posts
    940
    The combination that worked for my thinning hair is volumizing shampoo, expensive conditioner made for dry/damaged hair, and my dialyvite with zinc. I found that the conditioner made the biggest difference for me, bc turned out my hair/scalp was really dry as is my skin, so I think that's what was causing my hair to fall out.
    Shannon
    KidneyFun // Kidney Korner // Organ donation awareness products!
    If the world didn't suck...........We'd all fall off!

  9. #9
    Senior Member
    Join Date
    Jul 2007
    Posts
    249
    I was never on dialysis, so I don't know about how that effects hair, but I had always heard that people can lose their hair on Prograf, which is one of the meds I am on now since my transplant. That concerned me, so I read everything they gave me about my new meds and their side effects. The hair loss, the booklets said, was caused by the hair getting dry and breaking off, so the recommendation was to use a really good conditioner, don't wash your hair any more than you have to and be careful when brushing. I've been on the prograf for 9 weeks now and I've had no problem with thinning hair.
    It's not about waiting for the storm to pass, but learning to dance in the rain.

  10. #10
    Senior Member
    Join Date
    Dec 2006
    Posts
    940
    I just had my transplant 2 weeks ago, missedtheboat, and I'm on prograf too. My hair has kinda started falling out, but I haven't been able to take a shower yet bc i still have my central line in and am still in the hospital, so I haven't figured out what it is from yet. I should be getting out tomorrow, so that is the FIRST thing I plan on doing...taking a shower. I hope that it is just dry hair, bc that is what was wrong with mine before,so i already know how to fix it.
    Shannon
    KidneyFun // Kidney Korner // Organ donation awareness products!
    If the world didn't suck...........We'd all fall off!

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •